Wisconsin, 2010Flash Flooding and Damaging Winds in Wisconsin, July 14 to 15, 2010
July 14 to 15, 2010 · NWS MKX · 21 events in 10 counties and zones
A continuous feed of moisture, in a low to mid-level warm air advection regime, impinged along an outflow boundary draped across southern Wisconsin. This set-up fueled thunderstorms that developed, and redeveloped, along the boundary from the evening of July 14th into the early morning hours of July 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $161,000
- Crop damage
- $20,000
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A continuous feed of moisture, in a low to mid-level warm air advection regime, impinged along an outflow boundary draped across southern Wisconsin. This set-up fueled thunderstorms that developed, and redeveloped, along the boundary from the evening of July 14th into the early morning hours of July 15th. Flash flooding occurred in the hills of the Wisconsin River Valley, and in the urban areas of Waukesha and Milwaukee counties, where more than 4 inches of rain fell from the evening into the overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 14, 2:49 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 14, 2:49 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CDT WED JUL 14 2010
.SHORT TERM...MDT RISK CONTINUES FOR TNT WITH SVR TSTORMS AND
HEAVY RAINFALL MAINLY THIS EVENING. NEW SVR SQUALL LINE FORMING
JUST EAST OF MINNEAPOLIS. THIS IS A REGION 4000 J/KG OF MLCAPE
WITH LITTLE CIN AND STRONG WIND SHEAR ESPECIALLY IN THE LOW
LEVELS. MAIN UPPER DYNAMICS WILL MOVE FROM MN INTO CANADA TNT WITH
A SLOW MOVING COLD FRONT TO MOVE ACROSS SRN WI ON THU.
DESPITE DYNAMICS AND BEST WARM ADVECTION LIFTING NWD...SEVERAL
MESO MODELS BUILD SQUALL LINE TO THE SW AND MOVE IT SEWD THROUGH
SRN WI THIS EVENING. SINCE MODE OF CONVECTION WILL BE A
LINE...DAMAGING WINDS WILL BE THE MOST WIDESPREAD THREAT...HOWEVER
STRONG LOW LEVEL WIND SHEAR IN THE WRN CWA MAY BE SUFFICIENT FOR
MESO VORTICES TO DEVELOP ALONG THE LEADING EDGE OF THE LINE AND
PRODUCE TORNADOES. SQUALL LINE WILL MOVE TO THE RIGHT OF THE MEAN
WIND...FOLLOWING CORFIDI VECTORS AND BETTER CAPE. GIVEN THIS AND
WITH ONLY MODEST WINDS IN THE MID LEVELS...THE OVERALL SPEED COULD
BE LOWER THAN YOUR TYPICAL SQUALL LINE. HAVE THUS MENTIONED HEAVY
RAIN WITH A FLASH FLOOD THREAT. WILL HOLD OFF ON A FLASH FLOOD
WATCH GIVEN RECENT DRY WEATHER...ABUNDANT VEGETATION...AND FLASH
FLOOD GUIDANCE AROUND 3 INCHES.
A CHANCE OF TSTORMS WILL CONTINUE ON THU WITH BEST CHANCES IN SE
WI WHERE FROPA WILL NOT OCCUR UNTIL MID AFTERNOON. OTHERWISE HIGH
PRESSURE WILL SETTLE FROM NE TO OHIO FOR THU NT THROUGH FRI NT
WITH HIGH PRESSURE OVER WI ON SAT. A DRIER BUT CONTINUED VERY WARM
AIRMASS WILL PREVAIL FRI AND SAT.
.LONG TERM...WARM SUMMER TEMPS TO CONTINUE THROUGH THE EXTENDED. A
WARM FRONT WILL RETURN TO THE REGION SAT NT WITH FROPA ON SUN.
WEAK HIGH PRESSURE TO PREVAIL MON INTO TUE WHILE ANOTHER WARM
FRONT RETURNS FOR TUE NT AND WED.
&&
.AVIATION...SEVERE THUNDERSTORMS EXPECTED THIS EVENING INTO EARLY
MORNING THURSDAY ACROSS SOUTHERN WISCONSIN. MAIN CONCERNS ARE
TIMING OF THE STORMS. CURRENT MESOSCALE MODELS ARE SUGGESTING
THAT STORMS WILL ORGANIZE INTO A LINE...MOVING NW TO SE THROUGH
THE FORECAST AREA FROM ABOUT 00Z TO 05Z. AS CONVECTIVE DEVELOPMENT
IS TRICKY TO FORECAST...THE TIMING OF THESE STORMS ARE NOT SET IN
STONE. TAFS WILL LIKELY NEED TO BE AMENDED FOR TIMING AS THE
STORMS DEVELOP TO THE WEST.
IF A SQUALL LINE DOES DEVELOP...COULD SEE SEVERE WINDS WITHIN
STORMS AS WELL AS HAIL. EXPECT CONTINUED VFR CONDITIONS OUTSIDE
OF PRECIP. WITHIN SHOWERS AND STORMS...MVFR SEEMS LIKELY...WITH
IFR AND LIFR POSSIBLE IN THE HEAVIEST STORMS. CHANCE FOR STORMS
WILL CONTINUE LATER IN THE NIGHT AND INTO THURSDAY MORNING AS
FRONTAL BOUNDARY LINGERS IN THE AREA. QUIETER CONDITIONS SHOULD
RETURN DURING THE AFTERNOON THURSDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ062-067>069.
LM...NONE.
&&
SHORT/LONG TERM...20
AVIATION/MARINE...07
Hazardous weather outlook, Jul 14, 6:15 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CDT WED JUL 14 2010
WIZ046-047-051-052-056>060-062>072-152115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
715 PM CDT WED JUL 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...THIS EVENING AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
FOR AREAS ALONG AND NORTH OF A LINE FROM SHEBOYGAN TO MINERAL
POINT...AND A SLIGHT RISK ACROSS THE REST OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES ARE POSSIBLE WITH THE SEVERE STORMS. A TORNADO WATCH IS IN
EFFECT UNTIL 1 AM FOR ALL OF SOUTHERN WISCONSIN.
IN ADDITION...GIVEN THE SURGE OF MOISTURE INTO SOUTHERN
WISCONSIN...THE THUNDERSTORMS THIS EVENING WILL YIELD HIGH RAINFALL
RATES. LOCAL FLASH FLOOD GUIDANCE SUGGESTS IT WILL TAKE 2 TO 4
INCHES OF RAIN IN RURAL AREAS IN A 3 HOUR WINDOW FOR FLASH
FLOODING TO OCCUR. IN URBAN AREAS...IT ONLY TAKES A QUICK 1 TO 2
INCHES TO CAUSE FLOODING PROBLEMS. GIVEN THE HIGH PRECIPITABLE
WATER AND EXPECTED SPEED OF THE THUNDERSTORMS...THERE WILL BE A
FLASH FLOODING THREAT FOR NEARLY ALL OF SOUTHERN WISCONSIN AS A
COMPLEX OF THUNDERSTORMS MOVES THROUGH THE AREA THIS EVENING.
AN AIR QUALITY WATCH ISSUED BY THE WISCONSIN DEPARTMENT OF NATURAL
RESOURCES IS IN EFFECT UNTIL 11 PM FOR A PORTION OF SOUTHEAST
WISCONSIN...DUE TO THE POSSIBLE ELEVATED LEVELS OF OZONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE OF THUNDERSTORMS CONTINUES THROUGH THURSDAY MORNING AND
INTO THE AFTERNOON...THE BEST CHANCE ACROSS THE SOUTHEAST AS A
WEAK COLD FRONT MOVES THROUGH. THERE IS A CHANCE OF THUNDERSTORMS
AGAIN SATURDAY NIGHT AND SUNDAY...WITH A SLIGHT CHANCE FOR STORMS
RETURNING TUESDAY AFTERNOON IN THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
LMZ643>646-152115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
715 PM CDT WED JUL 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...THIS EVENING AND TONIGHT
THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT...WITH A SLIGHT
RISK OF SEVERE THUNDERSTORMS. DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES ARE POSSIBLE WITH THE SEVERE STORMS. A TORNADO
WATCH IS IN EFFECT UNTIL 1 AM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
A CHANCE OF THUNDERSTORMS CONTINUES THURSDAY MORNING AND INTO THE
AFTERNOON AS A WEAK COLD FRONT MOVES THROUGH. THERE IS A CHANCE
OF THUNDERSTORMS AGAIN SUNDAY AND A SLIGHT CHANCE OF
THUNDERSTORMS TUESDAY NIGHT.
DDV
WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 14, 3:37 PM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 PM CDT WED JUL 14 2010
WIZ051-052-142230-
FOND DU LAC-SHEBOYGAN-
437 PM CDT WED JUL 14 2010
...STRONG THUNDERSTORM MOVING INTO NORTHERN FOND DU LAC COUNTY...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN WINNEBAGO COUNTY...MOVING
SOUTHEAST AT 25 MPH.
WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
PEEBLES AND PIPE BY 450 PM CDT...
JOHNSBURG BY 455 PM CDT...
CALVARY BY 500 PM CDT...
MOUNT CALVARY BY 505 PM CDT...
ST. CLOUD AND SAINT CLOUD BY 510 PM CDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
FRANKS
Special weather statement, Jul 14, 5:08 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
608 PM CDT WED JUL 14 2010
WIZ046-047-051-150015-
FOND DU LAC-GREEN LAKE-MARQUETTE-
608 PM CDT WED JUL 14 2010
...A LINE OF STRONG THUNDERSTORMS MOVING INTO MARQUETTE...GREEN LAKE
AND NORTHWEST FOND DU LAC COUNTIES...
AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF BERLIN TO 65 MILES WEST OF BERLIN...MOVING EAST TO SOUTHEAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS. IF THESE STORMS BECOME STRONGER...SEVERE WEATHER WARNINGS
MAY BE NEEDED.
* THUNDERSTORMS WILL BE NEAR...
WESTFIELD BY 640 PM CDT...
BERLIN BY 645 PM CDT...
PRINCETON BY 700 PM CDT...
MONTELLO BY 705 PM CDT...
GREEN LAKE BY 710 PM CDT...
RIPON BY 715 PM CDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
GEHRING
Event by event
16 thunderstorm wind, 4 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Fond du Lac
- When
- July 14, 6:30 PM CST
- Where
- Fond du Lac County, 2 mi N of Ripon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.859, -88.830
A trained spotter reported trees blown down by thunderstorm wind gusts estimated at 52 knots (60 mph).
Thunderstorm Wind, Sauk
- When
- July 14, 6:33 PM CST
- Where
- Sauk County, 2 mi NW of Lake Delton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.600, -89.808
The public reported a thunderstorm wind gust estimates at 50 knots (58 mph).
Thunderstorm Wind, Dodge
- When
- July 14, 7:05 PM CST
- Where
- Dodge County, 2 mi NW of Fox Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.590, -88.928
The public reported a thunderstorm wind gust estimated at 60 mph (52 knots).
Thunderstorm Wind, Sheboygan
- When
- July 14, 7:42 PM CST
- Where
- Sheboygan County, 5 mi W of Cascade
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.670, -88.100
The public reported trees blown down by thunderstorm wind gusts estimated at 52 knots (60 mph).
Thunderstorm Wind, Washington
- When
- July 14, 7:53 PM CST
- Where
- Washington County, Hartford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.320, -88.380
The emergency manager of Washington County reported trees and power lines blown down by thunderstorm wind gusts in Hartford and a few other locations in the county.
Thunderstorm Wind, Columbia
- When
- July 14, 10:00 PM CST to 10:18 PM CST
- Where
- Columbia County, Wisconsin Dells to Portage
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 43.630, -89.770
A trained spotter reported trees and power lines blown down by thunderstorm wind gusts estimated at 70 mph (61 knots) along a path from the Wisconsin Dells to Portage.
Thunderstorm Wind, Marquette
- When
- July 14, 10:02 PM CST
- Where
- Marquette County, 2.54 mi NNE of Briggsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.682, -89.555
Fire department personnel reported thunderstorm wind gusts up to an estimated 52 knots (60 mph).
Thunderstorm Wind, Columbia
- When
- July 14, 10:40 PM CST
- Where
- Columbia County, 10 mi W of Columbus
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.330, -89.219
Law enforcement personnel reported trees blown down by thunderstorm wind gusts estimated at 56 knots (65 mph).
Flash Flood, Sauk
- When
- July 14, 10:45 PM CST to July 15, 1:30 AM CST
- Where
- Sauk County, 2 mi N of Rock Spgs to 2 mi SW of Rock Spgs
- Cause
- Heavy Rain
- Property damage
- $30,000
- Crop damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.509, -89.920
The Sauk County Emergency Manager reported one to three feet of water over some roads, mainly in the northern portion of the county...with sandbagging operations in Rock Springs along the rapidly rising Baraboo River. A trained spotter reported street flooding along Highway 33 in Baraboo. The flooding was the result of heavy rains from strong to severe thunderstorms crossing the region. A farmer near La Valle lost 30 head of cattle that drowned when they left high ground into the rushing waters of the Little Baraboo River. Minor crop damage was also noted.
Thunderstorm Wind, Dodge
- When
- July 14, 10:50 PM CST to 11:00 PM CST
- Where
- Dodge County, Fox Lake
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.570, -88.900
Law enforcement officials reported trees and power poles blown down by thunderstorm wind gusts estimated at 65 knots (75 mph).
Thunderstorm Wind, Dodge
- When
- July 14, 10:58 PM CST
- Where
- Dodge County, 1 mi NE of Beaver Dam
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.480, -88.816
A trained spotter estimated thunderstorm wind gusts up to 52 knots (60 mph).
Thunderstorm Wind, Sauk
- When
- July 14, 11:00 PM CST
- Where
- Sauk County, 7 mi W of La Valle
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.580, -90.270
The public reported trees blown down by thunderstorm wind gusts estimated up to 56 knots (70 mph).
Lightning, Washington
- When
- July 14, 11:20 PM CST to 11:30 PM CST
- Where
- Washington County, 3.39 mi SW of West Bend
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.384, -88.226
The West Bend Fire Department responded to four calls for trees on fire due to lightning strikes and power line damage due to lightning strikes, including near the intersection of CTH NN and Scenic Rd. in West Bend.
Thunderstorm Wind, Dodge
- When
- July 14, 11:22 PM CST
- Where
- Dodge County, Mayville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 43.500, -88.550
Law enforcement reported a power pole snapped by strong thunderstorm wind gusts estimated up to 65 knots (75 mph).
Thunderstorm Wind, Sheboygan
- When
- July 14, 11:30 PM CST
- Where
- Sheboygan County, 2 mi W of Greenbush
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.780, -88.120
Law enforcement officials reported trees blown down by thunderstorm wind gusts estimated up to 52 knots (60 mph).
Thunderstorm Wind, Washington
- When
- July 14, 11:40 PM CST
- Where
- Washington County, 5 mi N of Slinger
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.402, -88.280
Law enforcement officials reported trees blown down by thunderstorm wind gusts estimated up to 52 knots (60 mph).
Thunderstorm Wind, Waukesha
- When
- July 14, 11:55 PM CST
- Where
- Waukesha County, 2 mi NE of Lannon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.170, -88.142
The public reported trees blown down by thunderstorm wind gusts estimated up to 52 knots (60 mph).
Thunderstorm Wind, Ozaukee
- When
- July 15, 12:00 AM CST
- Where
- Ozaukee County, 3 mi SW of Saukville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.349, -87.972
Law enforcement officials reported trees blown down by thunderstorm wind gusts estimated up to 52 knots (60 mph).
Flash Flood, Milwaukee
- When
- July 15, 12:45 AM CST to 3:30 AM CST
- Where
- Milwaukee County, 8 mi N of Milwaukee International Airport to 1.64 mi SW of Milwaukee South Shore Park
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.056, -87.900
Heavy rain from strong to severe thunderstorms produced 3 to 4 inch rainfall amounts in only a couple of hours. Flash flooding from the heavy rain flooded basements in West Allis; blocked the east-bound lanes of Greenfield Avenue between 116th St. and 124th St.; blocked 82nd St. and 83rd St. near Orchard St. with two to three feet of water over the roads that stalled cars; made I-794 at the south end of the Hoan Bridge impassable due to high water over the roadway; and quickly filled the 2500 block of N. Humboldt Ave. with 2 feet of water.
Flash Flood, Waukesha
- When
- July 15, 12:45 AM CST to 3:30 AM CST
- Where
- Waukesha County, 1.51 mi NE of Elm Grove to 1.68 mi ENE of New Berlin
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.065, -88.058
Heavy rain from strong to severe thunderstorms that moved across the region produced flash flooding from 3 to 4-inch rainfall that fell in only a couple of hours. All of the I-94 ramps in Brookfield were closed for a time due to high water. Water covered Sunset Drive at a railroad intersection about 1 mile southwest of Waukesha. Trained spotters reported 2 feet of water flowing through the intersection of Calhoun Rd and Beloit Rd., as well as Overland Trail near Brookfield Rd. in New Berlin.
Flash Flood, Columbia
- When
- July 15, 1:00 AM CST to 3:00 AM CST
- Where
- Columbia County, 2 mi NW of Lodi to Lodi
- Cause
- Heavy Rain
- Property damage
- $60,000
- Crop damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.340, -89.548
The Columbia County Emergency Manager reported gravel shoulder wash-outs on several roads and one to two feet of water on low-lying roads from heavy rains as strong to severe thunderstorms crossed the region. Minor crop damage was also noted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, July 14, 20104 deaths · $20,000 · 1 event
- Excessive Heat in Missouri, July 14, 201034 injured · 29 events
- Tornadoes and Hail in Wisconsin, July 14, 20102 injured · $1.9 million · EF2 · 29 events
- Tornadoes and Hail in North Dakota, July 14, 2010$4.7 million · EF2 · 15 events
- Heat in New Mexico, July 14, 20101 death · 1 event
- Rip Current in Texas, July 14, 20101 death · 1 event
- Tornado and Flash Flooding in Wisconsin, July 14, 20101 injured · $551,000 · EF0 · 44 events
- Tornadoes and Flash Flood in Minnesota, July 14, 2010$860,000 · EF1 · 14 events
- Tornadoes and Flash Flooding in Wisconsin, July 14 to 15, 2010$106,000 · EF1 · 35 events
- Tornadoes and Hail in Minnesota, July 14, 2010$179,000 · EF1 · 20 events
- Flood in Texas, July 14 to 24, 2010$1.0 million · 1 event
- Hail and Damaging Winds in Kansas, July 14, 2010$361,000 · 1.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249820, 249815, 249822, 249826, 249830, 249837, 249843, 249847, 249911, 249852, 249856, 249923, 254481, 249898, 249928, 249929, 249931, 249930, 251619, 251629, 249918.